p.20 抽出テキスト
.................. were confirmed in 843 normotensive PE patients prospectively included in three European cohorts.217 5.4 Combined parameters and scores for assessment of pulmonary embolism severity In patients who present without haemodynamic instability, individual baseline findings may not suffice to determine and further classify PE severity and PE-related early risk when used as stand-alone parameters. As a result, various combinations of the clinical, imaging, and laboratory parameters described above have been used to build prognostic scores, which permit a (semi)quantitative assessment of early PE-related risk of death. Of these, the Bova218221 and the H- FABP (or high-sensitivity troponin T), Syncope, Tachycardia (FAST) scores219,222,223 have been validated in cohort studies (see Supplementary Data Table 4). However, their implications for patient management remain unclear. To date, only a combination of RV dysfunction on an echocardiogram (or CTPA) with a positive cardiac troponin test has directly been tested as a guide for early therapeutic decisions (anticoagulation plus reperfusion treatment vs. anticoagulation alone) in a large randomized controlled trial (RCT) of PE patients presenting without haemodynamic instability.224 5.5 Integration of aggravating conditions and comorbidity into risk assessment of acute pulmonary embolism In addition to the clinical, imaging, and laboratory findings, which are directly linked to PE severity and PE-related early death, baseline parameters related to aggravating conditions and comorbidity are necessary to assess a patient’s overall mortality risk and early outcome. Of the clinical scores integrating PE severity and comorbidity, the Pulmonary Embolism Severity Index (PESI) (Table 7) is the one that has been most extensively validated to date.225228 The principal strength of the PESI lies in the reliable identification of patients at low risk for 30 day mortality (PESI classes I and II). One randomized trial employed a low PESI as the principal inclusion criterion for home treatment of acute PE.178 In view of the complexity of the original PESI, which includes 11 differently weighed variables, a simplified version (sPESI; Table 7) has been developed and validated.229231 As with the original version of the PESI, the strength of the sPESI lies in the reliable identification of patients at low risk for 30 day mortality. The prognostic performance of the sPESI has been confirmed in observational cohort studies,227,228 although this index has not yet been prospectively used to guide therapeutic management of low-risk PE patients. The diagnosis of concomitant DVT has been identified as an adverse prognostic factor, being independently associated with death within the first 3 months after acute PE.232 In a meta-analysis investigating 8859 patients with PE, the presence of concomitant DVT was confirmed as a predictor of 30 day all-cause mortality (OR 1.9, 95% CI 1.52.4), although it did not predict PE-related adverse outcomes at 90 days.233 Thus, concomitant DVT can be regarded as an indicator of significant comorbidity in acute PE. 5.6 Prognostic assessment strategy The classification of PE severity and the risk of early (in-hospital or 30 day) death is summarized in Table 8. Risk assessment of acute PE begins upon suspicion of the disease and initiation of the diagnostic workup. At this early stage, it is critical to identify patients with (suspected) high-risk PE. This clinical setting necessitates an emergency Table 7 Original and simplified Pulmonary Embolism Severity Index Parameter Original version226 Simplified version229 Age Age in years 1 point (if age >80 years) Male sex þ10 points Cancer þ30 points 1 point Chronic heart failure þ10 points 1 point Chronic pulmonary disease þ10 points Pulse rate >_110 b.p.m. þ20 points 1 point Systolic BP <100 mmHg þ30 points 1 point Respiratory rate >30 breaths per min þ20 points Temperature <36C þ20 points Altered mental status þ60 points Arterial oxyhaemoglobin saturation <90% þ20 points 1 point Risk strataa Class I: 65 points very low 30 day mor- tality risk (01.6%) Class II: 6685 points low mortality risk (1.73.5%) 0 points 5 30 day mortality risk 1.0% (95% CI 0.02.1%) Class III: 86105 points moderate mortality risk (3.27.1%) Class IV: 106125 points high mortality risk (4.011.4%) Class V: >125 points very high mortality risk (10.024.5%) 1 point(s) 5 30 day mortality risk 10.9% (95% CI 8.513.2%) BP = blood pressure; b.p.m. = beats per minute; CI = confidence interval. aBased on the sum of points. Downloaded from academic.oup.com/eurheartj/article/41/4/543/5556136 by guest on 07 October 2026